Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 10, 2008, 8:58 AM CST for Benton County, Marshall County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 8:58 AM CST (14:58 UTC)
- Expired
- Jan 10, 2008, 9:45 AM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:13 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 5:13 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 513 AM CST THU JAN 10 2008 .DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A WARM FRONT ACROSS SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. INFRARED SATELLITE ALREADY SHOWING ELEVATED CONVECTION ACROSS SOUTHERN ARKANSAS DEVELOPING IN RESPONSE TO ISENTROPIC ASCENT AND AN 850 LOW LEVEL JET TRANSPORTING LOW LEVEL MOISTURE BACK INTO THE MID SOUTH. TEMPERATURES SO FAR RANGE FROM THE UPPER 30S/LOWER 40S NEAR WALNUT RIDGE TO AROUND 60 DEGREES NEAR COLUMBUS MS. MAIN CONCERN IN THIS FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL TODAY ACROSS PORTIONS OF THE MID SOUTH. .SHORT TERM...(TODAY THROUGH SATURDAY)...A WARM FRONT JUST TO THE SOUTH OF THE FORECAST AREA WILL MOVE NORTH DURING THE MORNING HOURS AS A SURFACE AREA OF LOW PRESSURE MOVES FROM THE CENTRAL PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT THROUGH THE MID SOUTH THIS AFTERNOON INTO THE EARLY EVENING HOURS. STEEP 700-500 MB MID LEVEL LAPSE RATES AROUND 7 C/KM...FAVORABLE UNIDIRECTIONAL WINDS ALOFT AS INDICATED BY UPPER AIR PROFILERS AND UPPER LEVEL DIVERGENCE AND MOST UNSTABLE CAPE VALUES APPROACHING 1000 J/KG SUGGEST THUNDERSTORMS WHICH DEVELOP ACROSS AREAS MAINLY FROM DECATURVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI COULD BECOME SEVERE TODAY WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. THINK MOST LIKELY MODE OF CONVECTION WILL BE IN THE FORM OF A SQUALL LINE. 0-1 KM STORM HELICITIES APPROACHING 400 M2/S2...BACKING SURFACE WINDS AND 0-6 KM BULK SHEAR VALUES APPROACHING 60 KTS SUGGESTS A TORNADIC THREAT /MINI-SUPERCELL TYPE/ CANNOT BE RULED OUT EMBEDDED WITHIN THE LINE OF SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN TONIGHT AS THE COLD FRONT PUSHES EAST INTO EASTERN TENNESSEE AND INTO ALABAMA. KEPT LINGERING POPS IN TONIGHT ACROSS EASTERN SECTIONS OF THE FORECAST AREA AS THE FRONT WILL BE A BIT SLOWER TO DEPART ACROSS NORTHEAST MISSISSIPPI. DRY WEATHER IS EXPECTED THROUGH SATURDAY AS UPPER LEVEL RIDGING REMAINS IN PLACE THROUGH THE BEGINNING OF THE WEEKEND. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)...00Z LONG RANGE MODELS INDICATE A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH THE MIDDLE/LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. USED THE 00Z ECMWF AS A GUIDE AS OPERATIONAL GFS RUN TO RUN CONTINUITY IS IN QUESTION WITH THIS FORECAST PACKAGE. ENSEMBLE MEMBERS SUGGEST RAIN CHANCES WILL REMAIN SMALL SATURDAY NIGHT. OTHERWISE RAIN FREE CONDITIONS CAN BE ANTICIPATED THROUGH WEDNESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CJC
Hazardous weather outlook, Jan 10, 7:45 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 745 AM CST THU JAN 10 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 745 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI UNTIL 4 PM CST THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE IN AND NEAR THE WATCH AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Special weather statement, Jan 10, 6:24 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 624 AM CST THU JAN 10 2008 TNZ088-101300- SHELBY TN- 624 AM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTHWEST OF DOWNTOWN MEMPHIS AT 624 AM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT... COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 AM CST.
Special weather statement, Jan 10, 7:42 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 742 AM CST THU JAN 10 2008 ARZ058-101400- PHILLIPS AR- 742 AM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER ELAINE AT 742 AM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN PHILLIPS COUNTY...INCLUDING THE CITY OF ELAINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 AM CST.
Special weather statement, Jan 10, 8:02 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST THU JAN 10 2008 MSZ007-101430- TUNICA MS- 802 AM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DUNDEE AT 802 AM CST...MOVING NORTHEAST AT 60 MPH. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 AM CST.
Special weather statement, Jan 10, 8:02 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST THU JAN 10 2008 MSZ007-101430- TUNICA MS- 802 AM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DUNDEE AT 802 AM CST...MOVING NORTHEAST AT 60 MPH. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 AM CST.
Special weather statement, Jan 10, 8:31 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 831 AM CST THU JAN 10 2008 MSZ001-007-008-101515- DE SOTO MS-TUNICA MS-TATE MS- 831 AM CST THU JAN 10 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... TATE COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PRICHARD AT 831 AM CST...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 8:39 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 28 min |
| Jan 10, 9:24 AM CST | Tornado Warning | MEG | DeSoto, Marshall | 51 min |
| Jan 10, 11:02 AM CST | Tornado Warning | MEG | Panola, Quitman | 43 min |
| Jan 10, 11:55 AM CST | Tornado Warning | MEG | Marshall | 29 min |
| Jan 10, 12:22 PM CST | Tornado Warning | MEG | Alcorn | 38 min |
| Jan 10, 12:26 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 49 min |
| Jan 10, 12:41 PM CST | Tornado Warning | MEG | Pontotoc, Union | 49 min |
| Jan 10, 1:04 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 41 min |
| Jan 10, 1:08 PM CST | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Jan 10, 1:20 PM CST | Severe Thunderstorm Warning | MEG | Prentiss | 25 min |
| Jan 10, 1:22 PM CST | Tornado Warning | MEG | Lee, Pontotoc, Union | 23 min |
| Jan 10, 1:25 PM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah, Union | 2 hr |
| Jan 10, 1:39 PM CST | Tornado Warning | MEG | Prentiss, Tishomingo | 51 min |
| Jan 10, 1:43 PM CST | Tornado Warning | MEG | Lee, Prentiss, Union | 41 min |
| Jan 10, 1:48 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Jan 10, 2:12 PM CST | Flash Flood Warning | MEG | Itawamba, Monroe | 2 hr |
| Jan 10, 2:17 PM CST | Flash Flood Warning | MEG | Tishomingo | 118 min |
| Jan 10, 9:34 AM CST | Flash Flood Warning | MEG | Fayette, Shelby | 116 min |
| Jan 10, 9:55 AM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 50 min |
| Jan 10, 10:24 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 36 min |
| Jan 10, 10:32 AM CST | Severe Thunderstorm Warning | MEG | Madison | 28 min |
| Jan 10, 10:37 AM CST | Severe Thunderstorm Warning | MEG | Decatur | 23 min |
| Jan 10, 12:49 PM CST | Flash Flood Warning | MEG | Madison | 116 min |
| Jan 10, 12:59 PM CST | Tornado Warning | MEG | Hardin | 31 min |
| Jan 10, 1:01 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 29 min |
| Jan 10, 2:02 PM CST | Flash Flood Warning | MEG | Carroll, Gibson | 88 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.